Heart problems with Aberaterone? - Prostate Cancer N...

Prostate Cancer Network

3,111 members1,769 posts

Heart problems with Aberaterone?

Stephen399b profile image
Stephen399b

I am age 70 and diagnosed with PC in January and following a PSMA PET scan found that it has metaticised to pelvis, ribs and skull.

I am taking Aberaterone plus steroid and PSA has gone from 10 to 0.1 in a couple of months. So doing its job so far.

However, when monitoring my blood pressure (which is ok) we noticed that my pulse rate varies between 75bpm and 35 bpm! Referred to a cardiologist who says that I have an ectopic (out of place) hearbeat, where the left ventricle (lower chamber) is sending out a pulse, which is not picked up by the normal pulse meter.. I had echocardiogram and monitor for 24hrs and this showed that the ectopic beat is there 44% of time, which is very high. No symptoms though!

They are now suggesting beta blockers, but the 'side effects' for Aberaterone talks about possible heart murmers etc and before I go on yet another tablet, which by reputation will make me feel rough (?) I want to ask if anyone else has experienced a similar problem?

My Oncologist says that Aberaterone doesn't cause this sort of heart problem - but you good people out there might know different from personal experience?

Any thoughts welcome

Stephen

2 Replies

No personal experience but I saw that fast, pounding, or irregular heartbeat or pulse was a more common side effect. see link below.

drugs.com/sfx/abiraterone-s...

Stephen399b profile image
Stephen399b in reply to Murk

Many thanks Murk.

An interesting article in more detail than I have seen before. Certainly something to discuss with cardiologist.

Stephen

You may also like...